Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

June 16, 2016Haralson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 16, 2016, 4:19 PM EDT for Haralson County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2016, 4:19 PM EDT (20:19 UTC)
Expired
Jun 16, 2016, 4:45 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA

County Haralson County, GA

The radar

The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

635 
WWUS82 KFFC 162019
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT THU JUN 16 2016
 
GAZ041-162045-
HARALSON GA-
419 PM EDT THU JUN 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR HARALSON COUNTY UNTIL 445 PM
EDT...

AT 419 PM EDT...A STRONG THUNDERSTORM WAS OVER MARS HILLS...OR 12
MILES WEST OF BUCHANAN...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BUCHANAN...BREMEN...TALLAPOOSA AND WACO. 

LAT...LON 3390 8527 3372 8507 3369 8513 3370 8513
      3366 8527 3365 8534 3390 8538
TIME...MOT...LOC 2019Z 314DEG 22KT 3385 8540 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 16, 3:35 PM EDT, 44 minutes earlier.

Area forecast discussion, Jun 16, 3:35 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
335 PM EDT THU JUN 16 2016

.SHORT TERM /Tonight through Friday Night/...

Water vapor showing some drier air spreading into north and central
GA this afternoon. At best...looking for only isolated convection
with better chances south of Columbus to Macon. Have removed all
pops after 06z. However...a surface boundary is forecast to push
into north GA around 12z and the possibility remains for some
development along and ahead of this feature overnight mainly north.
For now...will watch and see. This surface boundary...associated
with the short wave dropping into the mid Atlantic states...should
push into central GA by Friday afternoon. Expect best pops for
Friday mainly central GA ahead of this feature but still only in the
chance category. Drying continues Friday night into the central
zones. Mav/Met blend of temperatures looks okay.

41

&&

.LONG TERM /Saturday through Thursday/...

Extended forecast looks to be on track, and have made minimal
adjustments. Have tried to accommodate the timing differences between
the extended models for the mid-week fropa next week (Day 7 and 8)
by taking a blend of the solutions. Both models seem to have trouble
resolving the front and dry air behind it before a secondary upper
level disturbance moves into the region. For now have gone with
slight chance to chance pops for Wednesday and Thursday.

Milder temperatures (highs in the 80s, lows in the 60s) through the
weekend will warm up once again by Tuesday with highs back in the
90s across the state.

Previous forecast discussion is included below.

31

LONG TERM /Friday Night through Wednesday/...
The extended forecast starts off with the upper level longwave
trough just off the eastern seaboard and its associated wave just
off the Carolina coast. This trough pushing off the east coast
will allow a drier airmass to slowly push into N GA Sat
morning...with an over all drying trend setting up for the
remainder of the extended forecast. It is good to see much better
agreement between the ECMWF and the GFS this morning in the
extended portions of the forecast. Both models show the surface to
upper level ridge over the New England states building southward
into GA Sat morning...and continuing to dominate the weather
pattern through the middle of next week. Both models are also
showing a weak cold front moving south out of the great lake
states Tue morning and pushing into N GA by Wed morning. This
front will bring rain chances back to the area for day 7 but only
putting in a slight chance for now. The drier airmass that moves
into the region Sat will also usher in some cooler temps to start
the extended forecast. looking at high temps Sat through Monday
mainly in the 80s. Temps will rebound back into the 90s by Tue/Wed
of next week.

01

&&

.AVIATION...
18Z Update...
Some drier air working its way into the forecast area. Expecting
vfr through the period...with few or sct040-050 this afternoon.
Chance of convection too low to mention...but any development should
be mainly KCSG to KMCN and south. Winds will remain on the west
side...and frequent gusts to around 20kt are possible this afternoon.

//ATL Confidence...18Z Update...
High confidence all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  96  67  84 /  20  20  10   5
Atlanta         74  93  70  84 /  20  20  10   5
Blairsville     67  85  62  81 /  20  10  10   5
Cartersville    71  93  67  86 /  20  20   5   0
Columbus        75  96  72  86 /  20  30  20   5
Gainesville     72  91  67  82 /  20  20  10   5
Macon           73  97  71  85 /  20  30  20   5
Rome            70  93  67  88 /  20  20   5   0
Peachtree City  70  93  68  85 /  20  30  10   5
Vidalia         75  98  71  83 /  30  30  30  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM...01/31
AVIATION...41
Hazardous weather outlook, Jun 16, 3:00 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT THU JUN 16 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
300 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING ACROSS
NORTH AND CENTRAL GEORGIA.

WEATHER HAZARDS EXPECTED...

ISOLATED STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY
WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. A FEW
STORMS MAY BECOME STRONG TO SEVERE...WITH GUSTS OF 40 TO 60 MPH
AND SMALL HAIL. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE
THROUGH 10 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED
THROUGH SATURDAY. SOME STORMS MAY BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 16, 4:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT THU JUN 16 2016

GAZ041-162045-
HARALSON GA-
419 PM EDT THU JUN 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR HARALSON COUNTY UNTIL 445 PM
EDT...

AT 419 PM EDT...A STRONG THUNDERSTORM WAS OVER MARS HILLS...OR 12
MILES WEST OF BUCHANAN...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BUCHANAN...BREMEN...TALLAPOOSA AND WACO.

LAT...LON 3390 8527 3372 8507 3369 8513 3370 8513
      3366 8527 3365 8534 3390 8538
TIME...MOT...LOC 2019Z 314DEG 22KT 3385 8540

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:19 PM EDTSpecial Weather StatementFFCChattooga, Floyd41 min
Jun 15, 8:26 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd34 min
Jun 15, 8:56 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Gordon, Polk49 min
Jun 15, 9:12 PM EDTSpecial Weather StatementFFCGilmer, Pickens33 min
Jun 15, 9:37 PM EDTSpecial Weather StatementFFCCobb, Douglas, Haralson, Paulding38 min
Jun 15, 10:18 PM EDTSpecial Weather StatementFFCCarroll, Douglas27 min
Jun 16, 5:08 PM EDTSpecial Weather StatementFFCCarroll37 min
Jun 16, 5:46 PM EDTSevere Thunderstorm WarningFFCHeard, Troup44 min
Jun 16, 6:20 PM EDTSpecial Weather StatementFFCCoweta25 min
Jun 16, 6:31 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether, Troup44 min
Jun 16, 7:12 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Talbot, Troup48 min
Jun 16, 7:59 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee46 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.